23 year old female is bought to ED by her family after an intentional overdose of ~ 100 ‘diet tablets’ which she ingested 1.5-2 hours earlier.
She is agitated, anxious, tremulous and profoundly diaphoretic.
P 170. BP 123/70. Sats 100%. RR 32. Temp 36.8*C.
Patent airway. Chest clear. Soft, non-tender abdomen.
Pupils 4mm (equal & reactive).
Normal tone & power in all 4 limbs.
5-6 beats of inducible clonus at the ankles.
ECG. Sinus tachycardia @ 170/min (confirmed by increasing paper-speed to 50mm/sec).
What do you think she took ?
A sunny Saturday morning in Sydney and your 56 year old patient was just outside doing some gardening when they feel a rather sharp bite on their right hand (on webspace between thumb and index finger).
He arrives to the ED distressed and very anxious. His vitals signs are normal and he has localised pain only.
He then hands you this saying “this is the bugger that bit me !!” …..
Where do you go from here ??
I was superficially involved in this case of a 32 year old suicidal patient who ingested two full packets of Solian (amisulpride) (~ 24 grams) approximately 90 minutes prior to arrival to ED.
On initial assessment he was GCS 12/15 & had a systolic BP of 115 mmHg.
This is his ECG….